MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 502-03-58F
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Osteolysis (2377)
Date of Event 06/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by patient's attorney as a result of a legal claim that on (b)(6) 2010 the patient underwent a right hip surgery and was implanted with an lfit v40 femoral head and restoration modular hip system.It is further alleged that on (b)(6) 2021 the patient underwent right total hip revision due to corrosion and adverse tissue reaction, osteolysis of the right total hip replacement and a large pseudotumor.*update on 05-may-2022: "under indications the surgeon states that the patient developed a pseudo-tumor and elevated cobalt ions.A revision was carried out.The surgeon also noted damage to the locking mechanism of the acetabular component and revision of the acetabular component was carried out.".
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion and wear involving a trident shell was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion of assessment: this inquiry reports the failure of a revision total hip replacement after about 10 years due to elevated ion levels, corrosion and pseudotumor.I can confirm that this event took place since i was able to review the operation report and the stickers of the implants used.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of elevated ion levels, corrosion and pseudotumor and osteolysis are multifactorial.These include surgical technique factors, patient factors, and implant factors.In order to definitely confirm corrosion a metallurgical analysis should be carried out." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that during the patient's revision surgery, damage in the form of corrosion and wear on the acetabular components was observed and the devices were explanted.A review of the provided medical records by a clinical consultant was unable to confirm the reported events due to insufficient information.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not returned.

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key14494761
Report Number0002249697-2022-00759
Device Sequence Number14990087
Product Code LPH
UDI-Device Identifier07613327040159
UDI-Public07613327040159
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number502-03-58F
Device Catalogue Number502-03-58F
Device Lot NumberMJMNL7
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexFemale